Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 23, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 9, 2001, 9:20 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 9:20 PM EDT (01:20 UTC)
- Expired
- Jul 10, 2001, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 100123 FFWPBZ OHC119-100415- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 920 PM EDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MUSKINGUM COUNTY IN OHIO * UNTIL 1215 AM EDT * AT 920 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ABOUT 2 INCHES OF RAIN IN THE LAST 45 MINUTES. THE STORM PRODUCING THE RAIN IS ABOUT 4 MILE SOUTH OF ZANESVILLE NEAR THE TOWN OF GRIFFIN. RAPID RISE CAN BE EXPECT ALONG BOGGS CREEK. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:40 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 3:40 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 340 PM EDT MON JUL 9 2001 WEAK SFC LOW AND VORT MAX WILL ENTER WESTERN ZONES BY 06Z TUES. SINCE THERE IS AN ORGANIZED 2D MOIST FRONT GEN PATTERN AND MOISTR FLUX CONV... CANNOT RULE OUT CONVECTION COMPLETELY... PLUS INSTABILITY AXIS 1000-1500 CAPE THROUGH SAME AREA... SO SLIGHT CHANCE SEEMS PRUDENT FOR WESTERN ZONES TONIGHT. TOMORROW DEWPTS ENTER UPPER 60'S AND PARTLY CLOUDY SKY WILL ALLOW CONVECTIVE TEMP TO BE REACHED WITH MESO ETA INDICATING LOW LEVEL FORCING. POPS 30 FOR ALL ZONES. TOMORROW NIGHT SEEMS TO BE THE BEST CHANCE... AND MAY BE HEAVY RAIN TOO. THE LOW LEVEL FORCING IS STILL STRONG AT 00Z WEDNESDAY AND VERY IMPRESSIVE OMEGA FIELD BETWEEN 00-03Z. ABUNDANT MOISTURE... PW'S 1.5-1.7 INCHES. EVEN SOME CONVECTIVE SHEAR... SPC IS ON THE SAME PAGE WITH SLIGHT RISK INDICATED. BALANCE OF FORECAST REMAINS UNCHANGED. SOWKO/REED FCSTID = 14 PIT 65 85 60 76 / 10 30 50 20 HLG 65 85 60 76 / 10 30 50 20 MGW 65 85 61 76 / 10 30 50 20 ZZV 65 86 60 77 / 20 30 50 20 PHD 65 86 60 77 / 20 30 50 20 FKL 62 82 56 72 / 10 30 50 20 DUJ 62 82 56 72 / 10 30 50 20 LBE 65 85 60 76 / 10 30 50 20 BTP 63 83 58 74 / 10 30 50 20 IDI 63 83 58 74 / 10 30 50 20 ODM 61 82 58 73 / 10 30 40 20 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
In the hours before
Special weather statement, Jul 9, 6:48 PM EDT, 2 hours 32 minutes before
OHZ048-057-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 648 PM EDT MON JUL 9 2001 ...EVENING THUNDERSTORMS MOVING THROUGH THE REGION... SHOWERS AND THUNDERSTORMS WnILL MOVE THROUGH WESTERN COSHOCTON COUNTY BETWEEN 7:00 PM AND 8:00 PM AND MUSKINGUM COUNTY BETWEEN 7:30 PM AND 8:30 PM. THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WIND UP TO 40 MPH.
Special weather statement, Jul 9, 8:42 PM EDT, 38 minutes before
OHZ057-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 842 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH MUSKINGUM COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH MUSKINGUM COUNTY. THE STRONGEST STORMS WILL PASS NEAR ZANESVILLE...ADAMSVILLE...NORWICH...AND NEW CONCORD. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE OUT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 NEAR ZANESVILLE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
Special weather statement, Jul 9, 9:06 PM EDT, 14 minutes before
OHZ058-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 906 PM EDT MON JUL 9 2001 ...THUNDERSTORMS MOVING THROUGH GUERNSEY COUNTY... THUNDERSTORMS WITH VERY HEAVY RAINS...GUSTY WINDS AND HAIL WERE MOVING THROUGH WESTERN GUERNSEY COUNTY. THE STRONGEST STORMS WILL PASS MAINLY WEST AND SOUTH OF CAMBRIDGE NEAR CLAYSVILLE...CASSELL AND FAIRDALE. THE STORMS ARE MOVING SOUTHEAST AROUND 20 MPH AND WILL MOVE O`UT OF THE AREA BY 10 PM. EXPECT TORRENTIAL DOWNPOURS...ALONG WITH WIND GUSTS OF OVER 40 MPH. TRAVELERS ON I-70 WEST OF CAMBRIDGE WILL ENCOUNTER PONDING OF WATER ON THE ROADWAY.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:59 PM EDT | Severe Thunderstorm Warning | PBZ | Muskingum | 61 min |
| Jul 9, 9:26 PM EDT | Severe Thunderstorm Warning | PBZ | Guernsey | 49 min |
| Jul 10, 4:14 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 31 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.